Journal of Statistical Physics

, Volume 154, Issue 1–2, pp 588–609 | Cite as

Equivalence of Ensembles Under Inhomogeneous Conditioning and Its Applications to Random Young Diagrams



We prove the equivalence of ensembles or a realization of the local equilibrium for Bernoulli measures on \({\mathbb{Z}}\) conditioned on two conserved quantities under the situation that one of them is spatially inhomogeneous. For the proof, we extend the classical local limit theorem for a sum of Bernoulli independent sequences to those multiplied by linearly growing weights. The motivation comes from the study of random Young diagrams and their evolutional models, which were originally suggested by Herbert Spohn. We discuss the relation between our result and the so-called Vershik curve which appears in a scaling limit for height functions of two-dimensional Young diagrams. We also discuss a related random dynamics.


Equivalence of ensembles Local equilibrium Local limit theorem Young diagram Vershik curve 



The author thanks Herbert Spohn for a lot of stimulating discussions for many years including the problems discussed in this paper. He also thanks Yoshiki Otobe for informing him the reference [5].


  1. 1.
    Beltoft, D., Boutillier, C., Enriquez, N.: Random Young diagrams in a rectangular box. Mosc. Math. J. 12, 719–745 (2012) MathSciNetGoogle Scholar
  2. 2.
    Funaki, T., Sasada, M.: Hydrodynamic limit for an evolutional model of two-dimensional Young diagrams. Commun. Math. Phys. 299, 335–363 (2010) ADSCrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Funaki, T., Sasada, M., Sauer, M., Xie, B.: Fluctuations in an evolutional model of two-dimensional Young diagrams. Stoch. Process. Appl. 123, 1229–1275 (2013) CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Georgii, H.O.: Canonical Gibbs measures. In: Lect. Notes Math., vol. 760. Springer, Berlin (1979) Google Scholar
  5. 5.
    Gradshteyn, I.S., Ryzhik, I.M.: Table of Integrals, Series, and Products, 7th edn. Academic Press, San Diego (2007) MATHGoogle Scholar
  6. 6.
    Hozumi, H.: Local limit theorem for a sum of random variables with unbounded weights. Master thesis, Univ. Tokyo, 2011 (in Japanese) Google Scholar
  7. 7.
    Kipnis, C., Landim, C.: Scaling Limits of Interacting Particle Systems. Springer, Berlin (1999) CrossRefMATHGoogle Scholar
  8. 8.
    Liggett, T.M.: Interacting Particle Systems. Springer, Berlin (1985) CrossRefMATHGoogle Scholar
  9. 9.
    Petrov, F.: Limit shapes of Young diagrams. Two elementary approaches. J. Math. Sci. 166, 63–74 (2010) CrossRefMathSciNetGoogle Scholar
  10. 10.
    Petrov, V.V.: Sums of Independent Random Variables. Springer, Berlin (1975) CrossRefGoogle Scholar
  11. 11.
    Pimpinelli, A., Villain, J.: Physics of Crystal Growth. Cambridge Univ. Press, Cambridge (1998) CrossRefGoogle Scholar
  12. 12.
    Ruelle, D.: Statistical Mechanics: Rigorous Results. W.A. Benjamin, Elmsford (1969) MATHGoogle Scholar
  13. 13.
    Varadhan, S.R.S.: Nonlinear diffusion limit for a system with nearest neighbor interactions—II. In: Elworthy, D., Ikeda, N. (eds.) Asymptotic Problems in Probability Theory: Stochastic Models and Diffusions on Fractals, pp. 75–128. Longman, Harlow (1993) Google Scholar
  14. 14.
    Vershik, A.: Statistical mechanics of combinatorial partitions and their limit shapes. Funct. Anal. Appl. 30, 90–105 (1996) CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Vershik, A., Yakubovich, Yu.: The limit shape and fluctuations of random partitions of naturals with fixed number of summands. Mosc. Math. J. 1, 457–468 (2001) MATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Graduate School of Mathematical SciencesThe University of TokyoTokyoJapan

Personalised recommendations